Alert archive / Florida / Small Craft Advisories in 2024
Small Craft Advisory 18, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Feb 23, 2024, 2:55 AM EST. It took effect at Feb 24, 2024, 7:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2024, 2:55 AM EST (07:55 UTC)
- In effect from
- Feb 24, 2024, 7:00 AM EST
- Expired
- Feb 24, 2024, 11:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Miami, FL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 23, 1:26 AM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Feb 23, 1:26 AM EST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Miami FL
126 AM EST Fri Feb 23 2024
...New AVIATION...
.UPDATE...
Issued at 612 PM EST Thu Feb 22 2024
No significant forecast changes with the evening update, some of
the guidance hinting at some potential fog development over the
Interior but don't have high enough confidence to add to the
forecast at this time (given the antecedent dry airmass and low
crossover temperatures). Low temperatures will generally be in the
50s tonight apart from the warmer spots of the east coast metro
which could get into the 60s.
&&
.SHORT TERM...
(Rest of today through Friday)
Issued at 1239 PM EST Thu Feb 22 2024
Models and sfc analyses data depict broad high pressure well in
control of the region with generally dry conditions prevailing
across SoFlo. The center of the high, which is around the Fl Big
Bend area, slowly migrates eastward during the next couple of days.
Pressure gradients will relax a little today with the sfc ridge
moving closer to the area, with winds veering to a more southerly
flow. Thus, some warmer air will be able to filter into SoFlo and
warm up afternoon highs generally into the low-mid 70s. Temps
tonight should remain several degrees warmer compared to the
previous night, with lows in the low-mid 50s north and interior, and
around 60 near the coasts.
For the beginning of the weekend, model ensembles and global
solutions show good agreement in developing a trough/low complex
over the NE CONUS, with an associated sfc frontal boundary pushing
into northern Fl on Friday. This will bring veering winds to a more
SW flow across SoFlo, which will advect additional moisture and
warmer air from the Caribbean and the GOMEX. Friday afternoon highs
will likely hit the upper 70s or even 80, especially around coastal
locations. However, despite the added moisture and warmth, the air
mass should remain stable enough to preclude any significant
rainfall.
Also, as the front pushes closer to the state, pressure gradients
tighten once more, resulting in another round of afternoon breezy
periods on Friday. Wind gusts of 25 mph or higher will certainly be
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 219 PM EST Thu Feb 22 2024
A progressive long-wave trough will deepen/amplify across the
eastern half of CONUS, with the base of this feature extending
equatorward into the Florida peninsula. An attendant cold front will
propagate downstream of this feature by the start of this upcoming
weekend, acting as a lifting mechanism to perhaps support a line of
semi-organized showers ahead of the boundary. The lack of deep
moisture and robust forcing for ascent will limit overall coverage
and intensity however, and significant convective-based impacts are
not expected at this time. Once the frontal boundary clears South
Florida, a pronounced wind shift will become realized, quickly
shifting from SW to NW in direction. This will allow for a cooler
airmass to overspread the southern peninsula Saturday evening
through Sunday, minimizing rainfall chances and allow for cooler
temperatures to be observed across our region. Minimum apparent
temperatures (wind chills) could dip just below 50 degrees Sunday
morning in the wake of this passing front.
The early period of next week will feature the gradual increase of
geopotential heights aloft as an upper ridge encroaches on the
eastern Gulf of Mexico and South Florida. This will coincide with a
gradual veering of winds within the boundary layer such that a
predominately east to east-southeast wind direction becomes
maintained. As a result, a warming trend will materialize, allowing
maximum temperatures to increase back into the upper 70s/lower 80s,
while overnight lows span the upper 50s/low-mid 60s across much of
the region by the middle of next week. Not much to speak of in terms
of weather impacts as dry air will quell the region of mentionable
PoPs as of now, though breezy conditions could be realized at times
along the immediate east coast.
&&
.AVIATION...
(06Z TAFS)
Issued at 123 AM EST Fri Feb 23 2024
VFR conditions will prevail at all terminals until around 18Z.
Winds will remain light and variable or light S/SW until 14Z, then
increasing out of the SW with gusts in the 20-25kts range. Cloud
cover and chances of showers will begin increasing after 00Z with
an approaching front from the north.
&&
.MARINE...
Issued at 1239 PM EST Thu Feb 22 2024
Marine conditions expected to gradually improve over the Atlantic
waters today as winds and seas subside. Conditions should remain
generally benign until Friday late morning, when an approaching
front from the northwest will bring another round of gusty winds and
hazardous seas. A Small Craft Advisory is likely for the Atlantic
waters starting Friday afternoon.
&&
.BEACHES...
Issued at 1239 PM EST Thu Feb 22 2024
A persisting lingering northeasterly swell will combine with another
period of gusty winds on Friday to keep a high risk of rip currents
in place across the Palm Beaches through the rest of the week. An
elevated risk of rip currents will remain in place across the rest
of the Atlantic Coast beaches during this time frame.
&&
.FIRE WEATHER...
Issued at 319 AM EST Thu Feb 22 2024
The persisting dry air mass will again keep minimum relative
humidity values in the low-mid 30s across much of Southwest
Florida, especially interior and northern areas today. Wind speeds
are still expected to remain below threshold levels, but with the
dry air in place, expect elevated fire weather conditions across
Southwest Florida this afternoon. Conditions will slowly improve
from tonight and into Friday as moisture begins to increase.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 78 65 75 53 / 0 20 0 0
West Kendall 78 62 77 49 / 0 20 0 0
Opa-Locka 79 63 77 52 / 0 30 0 0
Homestead 78 63 77 51 / 0 20 0 0
Fort Lauderdale 78 65 75 53 / 0 30 0 0
N Ft Lauderdale 78 64 75 53 / 0 30 0 0
Pembroke Pines 79 63 77 52 / 0 30 0 0
West Palm Beach 78 61 73 52 / 0 30 0 0
Boca Raton 79 63 75 52 / 0 30 0 0
Naples 75 62 72 54 / 0 20 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for FLZ168.
AM...Small Craft Advisory from 1 PM this afternoon to 1 PM EST
Saturday for AMZ650-651-670-671.
GM...None.
&&
SHORT TERM...Rizzuto
LONG TERM....Bhatti
AVIATION...CarrHazardous weather outlook, Feb 22, 4:33 PM EST, 10 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 433 PM EST Thu Feb 22 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 232145- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 433 PM EST Thu Feb 22 2024 ...High Risk of Rip Currents for the Palm Beaches... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Tonight. Rip Currents: There is a high risk of rip currents for the Palm Beaches and a moderate risk for the rest of the Atlantic Coast beaches. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The rip current risk will remain elevated for the Atlantic Coast beaches throughout the rest of the week. The rip current risk could also increase towards the end of the week and into the first part of the weekend along the Collier County beaches. Another round of hazardous marine conditions will be possible on Friday and into the weekend across all local waters as winds and seas increase. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 2:55 AM EST | Gale Warning | MFL | 28 hr |
Nearby
Small Craft Advisories in Florida, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.